Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 49, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 1, 2015, 4:51 PM CDT for Marion County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 1, 2015, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087
WGUS54 KJAN 012151
FFWJAN
MSC091-020045-
/O.NEW.KJAN.FF.W.0049.150701T2151Z-150702T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 745 PM CDT
* AT 449 PM CDT...LOCAL MEDIA REPORTED FLOODING IN COLUMBIA. UP TO
TWO TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING
HAS BEGUN IN THE COLUMBIA AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBIA.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3130 8979 3115 8978 3115 8998 3131 8998
$$
DC1 follow-up statement
761 WGUS74 KJAN 012243 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 543 PM CDT WED JUL 1 2015 MSC091-012253- /O.CAN.KJAN.FF.W.0049.000000T0000Z-150702T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION MS- 543 PM CDT WED JUL 1 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL MARION COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3130 8979 3115 8978 3115 8998 3131 8998 $$ DC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:54 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 1, 2:54 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT WED JUL 1 2015 .SHORT TERM...SCATTERED SHOWERS/STORMS ONGOING THIS AFTERNOON ACROSS SOUTHERN PARTS OF THE FORECAST AREA. THIS ACTIVITY SHOULD DISSIPATE THIS EVENING LEAVING A MAINLY DRY OVERNIGHT PERIOD. ALSO...ACTIVITY HAS NOT DEVELOPED IN THE GOLDEN TRIANGLE AREA SO HAVE REMOVED THE LIMITED SEVERE RISK IN THE HWO AND ONLINE GRAPHIC. DESPITE TROFFING ACROSS THE REGION...LATEST MODEL GUIDANCE SUGGESTS LIMITED STORM ACTIVITY FOR THURSDAY. THIS WILL ALLOW AFTERNOON HIGHS TO CLIMB INTO 92-95 RANGE. MODELS SHOW THE TROF DEEPENING SOMEWHAT BY FRIDAY INTO THE WEEKEND. THIS SHOULD LEAD TO MORE WIDESPREAD ACTIVITY WITH MODELS HINTING AT SOME DISTURBANCES POSSIBLY LEADING TO ONE OR MORE ORGANIZED STORM CLUSTERS...ESPECIALLY NORTH OF INTERSTATE 20. /SW/ .LONG TERM...SATURDAY THROUGH NEXT TUESDAY...AN ACTIVE STORM PATTERN LOOKS POSSIBLE FOR THE INDEPENDENCE DAY WEEKEND. THEN...OUR HEIGHTS WILL INCREASE FROM THE WEST AS THE MID LEVEL RIDGE SPREADS EAST FOR EARLY NEXT WEEK. THE SURFACE RIDGE OVER THE NORTHERN GULF WILL BECOME ORIENTED MORE ALONG THE GULF COAST. TOGETHER THESE RIDGES WILL RESULT IN MORE ISOLATED COVERAGE OF DIURNAL CONVECTION. THERE REMAINS SOME TIMING DIFFERENCES WITH THE SHORTWAVES IN THE MODELS WHICH WILL AFFECT THE MEAN TROUGH OF THE EASTERN US. MODELS SUGGESTS THAT THIS BOUNDARY WILL REMAIN THE FOCUS FOR CONVECTION THROUGH THE WEEKEND. RIDGING SURFACE AND ALOFT IS EXPECTED TO STRENGTHEN OVER OUR CWA ON MONDAY INTO TUESDAY. THIS WILL RESULT IN WARMER CONDITIONS WITH MOSTLY DIURNAL RAIN CHANCES OVER OUR CWA ALONG WITH GENERALLY NORMAL HIGH AND LOW TEMPS. LOOKING BEYOND THE ENSEMBLES AND MODELS SHOWS THE TROUGH AND RIDGE UPPER PATTERN REDEVELOPING ACROSS THE REGION AGAIN. /17/SW && .AVIATION...ALL SITES ARE VFR THIS AFTERNOON AND EXPECT THIS TO CONTINUE THROUGH THE EVENING HOURS FOR MOST SITES. TSTMS ARE DEVELOPING OVER THE SOUTHWESTERN PORTIONS OF THE AREA AND THIS MAY BRING TEMPO MVFR/IFR CONDITIONS TO JAN/HKS/MEI AND HBG INTO THE EVENING HOURS. EXPECT THE TSTM ACTIVITY TO DIMINISH BY SUNSET. SOME MORNING STRATUS MAY BRING MVFR/IFR CONDITIONS TO PORTIONS OF THE AREA AFTER 09Z. THE WINDS WILL BE SOUTHWESTERLY AT 8-10KTS WITH HIGHER GUSTS THIS AFTERNOON BECOMING LIGHT OUT OF THE SOUTHWEST OVERNIGHT./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 73 93 73 / 16 30 13 13 MERIDIAN 89 72 93 69 / 36 22 28 15 VICKSBURG 91 73 93 72 / 15 18 13 14 HATTIESBURG 92 73 94 73 / 38 28 19 10 NATCHEZ 92 73 91 73 / 34 20 19 10 GREENVILLE 91 74 93 73 / 16 19 17 39 GREENWOOD 90 74 92 70 / 32 26 17 39 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 1, 2:33 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT WED JUL 1 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 233 PM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 15 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 1, 4:20 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT WED JUL 1 2015
MSZ072-073-012145-
LAMAR MS-MARION MS-
420 PM CDT WED JUL 1 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MARION AND WEST CENTRAL
LAMAR COUNTIES UNTIL 445 PM CDT...
AT 420 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLUMBIA...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BUNKER HILL AROUND 430 PM CDT.
IMPROVE AROUND 440 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3128 8996 3139 8986 3139 8982 3143 8983
3144 8982 3144 8974 3126 8956 3116 8981
TIME...MOT...LOC 2120Z 239DEG 17KT 3130 8979
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:10 PM CDT | Special Weather Statement | JAN | Kemper | 50 min |
| Jun 30, 9:00 PM CDT | Special Weather Statement | JAN | Noxubee | 45 min |
| Jul 1, 4:20 PM CDT | Special Weather Statement | JAN | Marion | 25 min |
| Jul 1, 5:09 PM CDT | Special Weather Statement | JAN | Forrest | 36 min |
| Jul 1, 5:31 PM CDT | Special Weather Statement | JAN | Simpson | 29 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.